Yet Another Bulletin Board

Welcome, Guest. Please Login or Register.
Aug 21st, 2019, 11:49am

Home Home Help Help Search Search Members Members Member Map Member Map Login Login Register Register
Clusterheadaches.com Message Board Tapering off Verapamil?


   Clusterheadaches.com Message Board
   Cluster Headache Help and Support
   Medications, Treatments, Therapies
(Moderator: DJ)
   Tapering off Verapamil?
« Previous topic | Next topic »
Pages: 1  Reply Reply Notify of replies Notify of replies Send Topic Send Topic Print Print
   Author  Topic: Tapering off Verapamil?  (Read 7604 times)
Jean
New Board Newbie
USA 
*





   


Gender: female
Posts: 50
Tapering off Verapamil?
« on: May 13th, 2008, 2:07pm »
Quote Quote Modify Modify

How long should I wait before trying to go off of the Verapamil?  I have not had a shadow, eye twitch, or eye tearing since Saturday.    
 
 Also, we have not had many spring like days yet this spring.  I wonder if this has anything to do with my mild cycle.  If so will it pick up once the weather becomes nicer.  I was thinking about last spring, (the worst cycle I can remember)  It was a very early spring,very warm and beautiful.  I wondered if the difference in the weather had anything to do with the difference in my HA.  What do you guys think?
 
As always, thanks and be well,
 
Jeannie
IP Logged
Jonny
CH.com Alumnus
New Board Hall of Famer
USA 
*****




Give me a shovel Ill dig my own grave!

   
WWW Email

Gender: male
Posts: 26213
Re: Tapering off Verapamil?
« Reply #1 on: May 13th, 2008, 5:59pm »
Quote Quote Modify Modify

on May 13th, 2008, 2:07pm, Jean wrote:
How long should I wait before trying to go off of the Verapamil? I have not had a shadow, eye twitch, or eye tearing since Saturday.

 
If it was me, I would wait another two weeks. Verap wont kill you, I know because I took it everyday for nearly  14 years....LOL  Smiley
 
Good luck!
IP Logged

It is up to YOU to educate yourself and then help your doctor plan your treatment. If you just sit down in front of your doctor and say "make me better" you are setting yourself up for a great deal of pain.

- Guiseppi


DennisM1045
New Board Hall of Famer
USA 
*****




One wave at a time!

  DennisM1045   DennisM1045
Email

Gender: male
Posts: 1639
Re: Tapering off Verapamil?
« Reply #2 on: May 13th, 2008, 9:26pm »
Quote Quote Modify Modify

I might wait a month.  If you aren't experiencing any side effects than what's the rush?  Just enjoy the PF time Wink
 
-Dennis-
IP Logged

Dancing the dance since 1995 ... Family member since 2007 ... No longer alone
Brew
CH.com Alumnus
New Board Hall of Famer
USA 
*****




Low Four!

   


Gender: male
Posts: 6515
Re: Tapering off Verapamil?
« Reply #3 on: May 13th, 2008, 9:37pm »
Quote Quote Modify Modify

I'll average the two previous answers and say three weeks.
 
My gut tells me 2 weeks (this is what I have done in the past), but I'm a diplomat, too.
IP Logged

Always remember that you're unique, just like everyone else.
Qazpur
New Board Newbie
Netherlands 
*





   


Gender: male
Posts: 19
Re: Tapering off Verapamil?
« Reply #4 on: May 14th, 2008, 4:46am »
Quote Quote Modify Modify

hi jeannie,
i've just gone through a second failed attempt at tapering off this cycle. first was after a week PF. second time after 2 weeks with a couple of days down to no meds.  
now i'm back up to 1-2 hits per day, plus having to wait for the meds to kick back in again.  
better safe than sorry would be my advice as well...
 
IP Logged
chewy
Guest

Email

Re: Tapering off Verapamil?
« Reply #5 on: May 14th, 2008, 6:12am »
Quote Quote Modify Modify Remove Remove

My rule of thumb.
 
2 Weeks with absolutely no Ch symptoms then I half the dose for 1 week then stop.
IP Logged
Jean
New Board Newbie
USA 
*





   


Gender: female
Posts: 50
Re: Tapering off Verapamil?
« Reply #6 on: May 15th, 2008, 9:52am »
Quote Quote Modify Modify

Has anyone ever heard of Verapamil causing weight gain?  Last year I began to put on weight  and I blamed it on the Prednisone. Now it seems that I am again gaining even though I am exercising five to seven days a week.   Verapamil and Lexapro are the only meds I take.  
 
I don't mean to sound vain or anything.  It sure would be nicer if I could blame it on meds and not the fact that I am getting old! frown( and eat too much!)
 
Jeannie
« Last Edit: May 15th, 2008, 9:55am by Jean » IP Logged
mezza
New Board Junior
USA 
**



I love YaBB 1G - SP1!

   


Gender: female
Posts: 95
Re: Tapering off Verapamil?
« Reply #7 on: May 15th, 2008, 4:28pm »
Quote Quote Modify Modify

jeannie
 
 
i gained 21 lbs this cycle.  For me most of it came when i was preds.  Now that i am off preds though-  wieght won't come off-  even with eating less etc
 
I wonder if verap causes water retention?  I also know with me having the headaches make me not stick to good eating habits etc because i focus more on just getting thru the day
 
I used to lexapro some years back and that makes me gain weight.  A friend of mine takes lexapro and she's gained weight.
 
IP Logged
Racer1_NC
CH.com Alumnus
New Board Hall of Famer
USA 
*****




"Beeeyul the Cat"

   
Email

Gender: male
Posts: 1887
Re: Tapering off Verapamil?
« Reply #8 on: May 15th, 2008, 8:21pm »
Quote Quote Modify Modify

on May 15th, 2008, 4:28pm, mezza wrote:
I used to lexapro some years back and that makes me gain weight. A friend of mine takes lexapro and she's gained weight.
 

Been on Lexapro 2 weeks, and I have no urge to eat at all. I have to remind myself that I have to eat something. Weight has been static so far.
IP Logged

"Everybody's Gotta Learn Sometime."


Eventus stultorum magister.
barry_sword
CH.com Alumnus
New Board Hall of Famer
Canada 
*****




Mountain Biking Keeps Me Sane

   
WWW Email

Gender: male
Posts: 1988
Re: Tapering off Verapamil?
« Reply #9 on: May 16th, 2008, 7:12am »
Quote Quote Modify Modify

I tried twice to taper off my Verapamil with my last cycle and was WRONG both times, the beast was not done with me yet! But the 3rd attempt was good. I did a very slow taper that time and when the Verapamil was done so was my cycle.
 
Spring and fall are my two bad seasons but so far this spring I am out of cycle so I will see with time.  Huh
IP Logged

QUIT SMOKING SEPT. 03 2005,

http://barrysword.blogspot.com

birdman
New Board Old Timer
USA 
****



Will try anything once!

   
Email

Gender: male
Posts: 313
Re: Tapering off Verapamil?
« Reply #10 on: May 16th, 2008, 12:58pm »
Quote Quote Modify Modify

I have many thoughts on your questions.  First I would agree that 2-4 weeks is a good wait period and then would taper very slowly.  Do not want to shock the system or wake the beast.
As for weight gain, pred can definetely contribute but I found verapamil did not cause that affect.  What I found out was sympathy food and inability to exercise on verap caused my weight gain.  I know many c-hers get very lethargic when in cycle and the verap slows everything down.  Just some random comments and opinions.  Hope you are well!
Tim
IP Logged
Pages: 1  Reply Reply Notify of replies Notify of replies Send Topic Send Topic Print Print

« Previous topic | Next topic »


Clusterheadaches.com Message Board » Powered by YaBB 1 Gold - SP 1.3.1!
YaBB 2000-2003. All Rights Reserved.


1998-2010 Web Vision Enterprises All rights reserved. All information on this site is protected by international copyright laws. You may not re-distribute any information from this site without written permission from Web Vision Enterprises and the webmaster of this site. Violators will be prosecuted.
You may view our privacy policy and financial disclosure statement here

test rss